Open Access
Translator Disclaimer
April 1996 Estimating nonquadratic functionals of a density using Haar wavelets
Gérard Kerkyacharian, Dominique Picard
Ann. Statist. 24(2): 485-507 (April 1996). DOI: 10.1214/aos/1032894450

Abstract

Z.Consider the problem of estimating $\int \Phi(f)$, where $\Phi$ is a smooth function and f is a density with given order of regularity s. Special attention is paid to the case $\Phi(t) = t^3$. It has been shown that for low values of s the $n^{-1/2}$ rate of convergence is not achievable uniformly over the class of objects of regularity s. In fact, a lower bound for this rate is $n^{-4s/(1+4s)}$ for $0 < s \leq 1/4$. As for the upper bound, using a Taylor expansion, it can be seen that it is enough to provide an estimate for the case $\Phi(x) = x^3$. That is the aim of this paper. Our method makes intensive use of special algebraic and wavelet properties of the Haar basis.

Citation

Download Citation

Gérard Kerkyacharian. Dominique Picard. "Estimating nonquadratic functionals of a density using Haar wavelets." Ann. Statist. 24 (2) 485 - 507, April 1996. https://doi.org/10.1214/aos/1032894450

Information

Published: April 1996
First available in Project Euclid: 24 September 2002

zbMATH: 0860.62033
MathSciNet: MR1394973
Digital Object Identifier: 10.1214/aos/1032894450

Subjects:
Primary: G2G05, G2G20

Rights: Copyright © 1996 Institute of Mathematical Statistics

JOURNAL ARTICLE
23 PAGES


SHARE
Vol.24 • No. 2 • April 1996
Back to Top